×

zbMATH — the first resource for mathematics

Hopf algebras up to homotopy. (English) Zbl 0681.55006
For each simply-connected CW complex X and any subring R of \({\mathbb{Q}}\), the Adams-Hilton’s construction yields an associative differential graded R-algebra (dga) A(X). In order for a dga (A,d) to equal A(X), for some X, it must receive a coproduct \(\psi: (A,d)\to (A,d)\otimes (A,d)\) homotopically associative, homotopically cocommutative and with a homotopy counit. Such a triple \((A,d,\psi)\) is called a “Hopf algebra up to homotopy”.
The main result is the following: Let \((A,d,\psi)\) be an R-Hopf algebra up to homotopy. We suppose that R contains \(n^{-1}\) for \(n<p\) and that A is the tensor algebra generated by the range \(A_ r\) through \(A_{rp- 1}\), then there is an R-differential graded Lie algebra \((L,\delta)\) such that \(U(L,\delta)\approx (A,d)\) as Hopf-algebras up to homotopy.
In particular, if X is an r-connected CW complex of dimension \(\leq rp\) and if R contains \(n^{-1}\) for \(n<p\), then there exists an R- differential graded Lie algebra \((L,\delta)\) such that the Adams-Hilton model of X is isomorphic to \(U(L,\delta)\). Moreover for every prime \(q\geq p\), \(q^{th}\) powers vanish in \(\tilde H^*(\Omega X;{\mathbb{Z}}_ q)\), and \(H_*(\Omega X;{\mathbb{Z}}_ q)\) is primitively generated (Wilkerson’s conjecture).
These results are very nice and striking, in particular because they enable us to use commutative models for the cochains algebra on X with coefficients in \({\mathbb{Z}}_ q\) for \(q>>0\).
Reviewer: Y.Felix

MSC:
55P35 Loop spaces
55P62 Rational homotopy theory
57T30 Bar and cobar constructions
18G55 Nonabelian homotopical algebra (MSC2010)
17B70 Graded Lie (super)algebras
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] J. F. Adams, On the cobar construction, Proc. Nat. Acad. Sci. U.S.A. 42 (1956), 409 – 412. · Zbl 0071.16404
[2] J. F. Adams and P. J. Hilton, On the chain algebra of a loop space, Comment. Math. Helv. 30 (1956), 305 – 330. · Zbl 0071.16403
[3] David J. Anick, A model of Adams-Hilton type for fiber squares, Illinois J. Math. 29 (1985), no. 3, 463 – 502. · Zbl 0546.55025
[4] Marc Aubry and Jean-Michel Lemaire, Homotopies d’algèbres de Lie et de leurs algèbres enveloppantes, Algebraic topology — rational homotopy (Louvain-la-Neuve, 1986) Lecture Notes in Math., vol. 1318, Springer, Berlin, 1988, pp. 26 – 30 (French). · Zbl 0682.55008
[5] Hans Joachim Baues, Algebraic homotopy, Cambridge Studies in Advanced Mathematics, vol. 15, Cambridge University Press, Cambridge, 1989. · Zbl 0688.55001
[6] H. J. Baues, S. Halperin, and J.-M. Lemaire, The uniqueness of rational homotopy (in preparation).
[7] H. J. Baues and J.-M. Lemaire, Minimal models in homotopy theory, Math. Ann. 225 (1977), no. 3, 219 – 242. · Zbl 0322.55019
[8] F. R. Cohen, J. C. Moore, and J. A. Neisendorfer, Torsion in homotopy groups, Ann. of Math. (2) 109 (1979), no. 1, 121 – 168. · Zbl 0405.55018
[9] C. A. McGibbon and C. W. Wilkerson, Loop spaces of finite complexes at large primes, Proc. Amer. Math. Soc. 96 (1986), no. 4, 698 – 702. · Zbl 0594.55006
[10] John W. Milnor and John C. Moore, On the structure of Hopf algebras, Ann. of Math. (2) 81 (1965), 211 – 264. · Zbl 0163.28202
[11] Hans J. Munkholm, DGA algebras as a Quillen model category. Relations to shm maps, J. Pure Appl. Algebra 13 (1978), no. 3, 221 – 232. · Zbl 0409.55018
[12] Daniel G. Quillen, Homotopical algebra, Lecture Notes in Mathematics, No. 43, Springer-Verlag, Berlin-New York, 1967. · Zbl 0168.20903
[13] Daniel Quillen, Rational homotopy theory, Ann. of Math. (2) 90 (1969), 205 – 295. · Zbl 0191.53702
[14] Dennis Sullivan, Infinitesimal computations in topology, Inst. Hautes Études Sci. Publ. Math. 47 (1977), 269 – 331 (1978). · Zbl 0374.57002
[15] Daniel Tanré, Homotopie rationnelle: modèles de Chen, Quillen, Sullivan, Lecture Notes in Mathematics, vol. 1025, Springer-Verlag, Berlin, 1983 (French). · Zbl 0539.55001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.